Publication

A simple identification proof for a mixture of two univariate normal distributions

Meijer, E. & Ypma, J. Y., Jun-2008, In : Journal of Classification. 25, 1, p. 113-123 11 p.

Research output: Contribution to journalArticleAcademicpeer-review

  • Erik Meijer
  • Jelmer Y. Ypma

A simple proof of the identification of a mixture of two univariate normal distributions is given. The proof is based on the equivalence of local identification with positive definiteness of the information matrix and the equivalence of the latter to a condition on the score vector that is easily checked for this model. Two extensions using the same line of proof are also given.

Original languageEnglish
Pages (from-to)113-123
Number of pages11
JournalJournal of Classification
Volume25
Issue number1
Publication statusPublished - Jun-2008
Externally publishedYes

    Keywords

  • finite mixtures, information matrix, exponential family, mixture regression, FINITE MIXTURES, IDENTIFIABILITY, MODELS

ID: 4761724